MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD

MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Model Number 7713515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
The information was received from health care provider via a manufacturing representative regarding a patient for spinal fusion ther apy with cervical spondy, cervical radiculitis, cervical spinal stenosis, former smoker (quit 1999), no alcohol use, bmi 25-29.9.It was reported that screw was broken and approximately half of the screw was removed from left c7.Three-level fusion was performed on 6/17/2019.Cornerstone lasr grafts were placed at c4/c5, c5/c6, c6/c7.A 55mm 3-level zevo plate was then placed anterior from c4-c7.Patient did well post op.
 
Additional Manufacturer Narrative
Radiographic images states that multiple images provided for c4-c7 acdf.On initial images interbody grafts shows at all 3 level.On lateral images it appears there is failure of fusion at c6-7 with a fractured inferior screw.No dates are evident on some of the images so it is difficult to determine when this happened.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A2, a4, b5: additional information updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information was received from health care provider via a manufacturing representative regarding a patient for spinal fusion ther apy with cervical spondy, cervical radiculitis, cervical spinal stenosis, former smoker (quit 1999), no alcohol use, bmi 25-29.9.It was reported that screw was broken and approximately half of the screw was removed from left c7.Three-level fusion was performed on (b)(6) 2019.Cornerstone lasr grafts were placed at c4/c5, c5/c6, c6/c7.A 55mm 3-level zevo plate was then placed anterior from c4-c7.Patient did well post op.Surgical history: appendectomy hysterectomy tonsillectomy cervical spine surgery ¿ removal of broken screw at c6-7.Hysterectomy ligation of fallopian tube cervical spine surgery ¿ (b)(6) 2020 ¿ c3-c4 acdf cervical spine surgery ¿ (b)(6) 2019 on (b)(6) 2022: indication: post-menopausal woman with osteopenia.Finding: dual x-ray absorptiometry is performed of the lumbar spine and left proximal femur.Impression: osteopenia of the lumbar spine and left femoral neck.On (b)(6) ¿ 2022: finding: heart size and mediastinal contours are with in normal are within normal limits.No pulmonary infiltrates, edema, or masses.No pleural effusion or pneumothorax visualized.Impression: no acute disease progress identified.On (b)(6) 2019: indication: preoperative evaluation.Finding: the lungs are clear.The cardio mediastinal silhouette is within normal limit.
 
Additional Manufacturer Narrative
Section b5: additional information updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information was received from health care provider via a manufacturing representative regarding a patient for spinal fusion ther apy with cervical spondy, cervical radiculitis, cervical spinal stenosis, former smoker (quit 1999), no alcohol use, bmi 25-29.9.It was reported that screw was broken and approximately half of the screw was removed from left c7.Three-level fusion was performed on (b)(6) 2019.Cornerstone lasr grafts were placed at c4/c5, c5/c6, c6/c7.A 55mm 3-level zevo plate was then placed anterior from c4-c7.Patient did well post op.Surgical history: appendectomy hysterectomy tonsillectomy cervical spine surgery ¿ removal of broken screw at c6-7.Hysterectomy ligation of fallopian tube cervical spine surgery ¿ (b)(6) 2020 ¿ c3-c4 acdf cervical spine surgery ¿ (b)(6) 2019 on (b)(6) 2022: indication: post-menopausal woman with osteopenia.Finding: dual x-ray absorptiometry is performed of the lumbar spine and left proximal femur.Impression: osteopenia of the lumbar spine and left femoral neck.On (b)(6) 2019: impression: hardware failure at the c7 level with a broken left anterior screw associated with prior acdf.Mild c6-7 kyphosis and i ncreased c7 vertebral body likely related to stress reaction.On (b)(6) 2022: impression: degenerative and postsurgical changes cervical spine.No significant canal or neural foraminal stenosis.On (b)(6) 2022: finding: heart size is normal.Lungs are clear.No suspicious pulmonary masses or nodules.Moderate fecal debris throughout the entire colon consistent with constipation.Nonobstructive bowel gas pattern.No abnormal calculi overlying the expected course of the genitourinary tract.No intraperitoneal free air.Osseous structure demonstrates no acute abnormality.Impression: no acute cardiopulmonary abnormality.Nonobstructive bowel gas pattern.Moderate constipation.On (b)(6) 2021: rectosigmoid colitis, for which infectious/ inflammatory causes are favored.No megacolon or bowel obstruction.No bowel necrosis.Appendix not seen.On (b)(6) 2021: impression: there are surgical changes of spinal fusion with discectomies and graft spacer device from c3 through c7.Anterior fixat ion nails are present at c3-4 and c6-7.Prior anterior plate has been removed from c4-c7 with remnant screw fragment embedded in the c7 vertebral body.There is spinal straightening.No fracture.Prevertebral soft tissue edema.Procedure: 1.Removal of previous c4-5, c5-6 and c6-7 anterior cervical plate and screw.2.Exploration for previous cervical fusion at the c4 to c7.3.Revision c6-c7 anterior cervical discectomy/ decompression and spinal fusion.4.C6-c7 anterior cervical instrumentation.5.Insertion of cage x1, into c6-c7 spaces.6.Allograft.On (b)(6) 2022: finding: heart size and mediastinal contours are with in normal are within normal limits.No pulmonary infiltrates, edema, or masses.No pleural effusion or pneumothorax visualized.Impression: no acute disease progress identified.On (b)(6) 2019: indication: preoperative evaluation.Finding: the lungs are clear.The cardio mediastinal silhouette is within normal limit.
 
Additional Manufacturer Narrative
Additional information: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received on 2022-jul-12: 17 jun 2019: pre-op diagnosis was chronic neck pain, cervical spinal stenosis, cervical spondylosis, cervical spondylolisthesis.Following procedure performed, procedure: 1.C6-c7 anterior cervical decompression and fusion.2.C5-c6 anterior cervical decompression and fusion.3.C4-c5 anterior cervical decompression and fusion.4.C4-c7 anterior spinal instrumentation.5.Structural bone allograft 6.Fluoroscopy guidance.18 jun 2019: three views of the cervical spine were obtained.Findings: no evidence of fracture.There is anterior fusion of c4-c7 with artificial disc plugs at at c4-c5, c5-c6, and c6-c7.Intervertebral disc space narrowing is present at c3-c4.There is approximately 2.5 mm of anterolisthesis of c3-c4.Normal cervical lordosis.Vertebral body heights are difficult to evaluate given surgical changes but appear overall decreased in height at c4-c7 but normal otherwise.Hypertrophic endplate changes at c3-c4.Posterior elements appear intact.Severe facet hypertrophy in the mid cervical spine.Surgical drain noted.Prevertebral soft tissues are normal.Impression: 1.Anterior cervical fusion of c4-c7 with no evidence of complication.2.Mild degenerative disc disease at c3-c4 with mild anterolisthesis.

Brand Name
ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13015992
Report Number1030489-2021-01549
Device Sequence Number4803148
Product Code KWQ
UDI-Device Identifier00643169329270
UDI-Public00643169329270
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7713515
Device Catalogue Number7713515
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer05/13/2022
06/14/2022
07/12/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date06/10/2022
07/13/2022
08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight75 KG